Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering with diabetes, have elevated BP, high cholesterol after taking Statins, heart flutters with Atorvastatin. History of kidney, pancreas transplant. Can I discontinue these medicines? a 51 YO female who has had a Kidney & Pancreas transplants 16 years ago , 2 years ago my Renal Dr put me on Statins I don t know why as I have never had high Cholesterol since being on them my blood preasure has got very high ( when it used to be quit low & under control ) also having heart flutters since my Dr just put me on a new one Atorvastatin ... and also am now a type 1 diabetic agin since being on these statins.... should I stop taking these...thankyou
Asked On : Tue, 17 Jul 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Use of statins doesn't increase blood pressure and also doesn't cause any heart flutterings.
Recent reports indicate that people using statins have higher risk of developing type 2 diabetes,however use of statins definitely reduce the risk of serious cardiovascular problems in people who are in high risk for strokes and heart attacks.So if a person has cardiovascular disease his subsequent risks are definitely reduced.
Now doctors recommend use of statins in people even with normal cholesterol levels so that future chances of strokes,heart attacks,stenting and by pass surgeries are greatly reduced and that is the reason your doctor has started statins in you.
It is very controversial and doubtful to say that your diabetes has been precipitated by the use of statins but you must not stop statins as it's benefits are much more as compared to the possiblity of precipitation of diabetes.
Answered: Fri, 20 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor